Hail, Adams
- When
- June 22, 6:54 AM MST to 6:57 AM MST
- Where
- Adams County, 17.29 mi E of Haynes
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 45.970, -102.110
A severe thunderstorm moved from northwest South Dakota into southwest North Dakota in an environment of modest instability but strong deep layer shear. The storm produced one-inch diameter hail in far southern Adams County.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BIS wrote it up.
A severe thunderstorm moved from northwest South Dakota into southwest North Dakota in an environment of modest instability but strong deep layer shear. The storm produced one-inch diameter hail in far southern Adams County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before the first event at Jun 22, 4:38 AM MST, 2 hours 16 minutes earlier. Its key messages:
Area Forecast Discussion National Weather Service Bismarck ND 638 AM CDT Sun Jun 22 2025 .KEY MESSAGES... - Scattered to numerous showers and thunderstorms are expected today. A few storms may become severe this morning and afternoon with quarter size hail and 60 mph winds being the primary threats. - A cooler weather pattern will be found to start this week, followed by a very gradual warmup, with near daily chances for showers and thunderstorms. && .UPDATE... Issued at 638 AM CDT Sun Jun 22 2025 Showers and thunderstorms have developed across parts of western through central ND, including the James River Valley. While there has been lightning observed in most every cluster of returns at some point, the most active one is the cluster currently in central North Dakota and heading north. With the more active thunderstorms, small hail and frequent lightning will be possible at times. There remains a low severe threat across the area this morning and afternoon, although CAMs are leaning more towards a solution that is mainly showers along with a few generic thunderstorms. The last NAMNest is by far the most active of the CAMs, but based on storm initiation, seems unlikely to come to fruition. All in all, the forecast remains on track. && .DISCUSSION... Issued at 353 AM CDT Sun Jun 22 2025 Two surface low center circulations are present. One over southern Saskatchewan and one over western Nebraska. Through the morning hours and into the early afternoon, the northwesterly low will merge with the one initially over western Nebraska that will be simultaneously propagating to the northeast through eastern South Dakota. These circulations will bring scattered to numerous showers and thunderstorms and much cooler temperatures to northern and western ND. Southeastern ND will remain hot and muggy today. At this time, showers and thunderstorms are beginning to develop and expand into western and south central ND. A small cluster that has recently entered from South Dakota near the Missouri River produced a severe thunderstorm earlier on the South Dakota side that has since weakened. 0 to 6 km bulk shear is around 40 kts in that area with elevated instability in excess of 2000 J/kg. These high instabilities should be contracting from north to south through the morning hours, though remain elevated in central ND near the ND/SD border and the James River Valley. Bottom line is that the cluster is gradually moving into a bit less favorable environment, but still remains favorable enough to potentially produce a few strong to severe storms this morning. Further west near the ND/MT border, there is limited instability available, though plenty of shear. This too could result in a few strong to severe thunderstorms in the far southwest this morning. In either case, the primary threats at this time are quarter size hail and 60 mph winds. These showers and thunderstorms should continue expanding in coverage this morning before ending from south to north in the afternoon and evening. A few isolated showers could wrap into the south central this evening and tonight, however. For Monday, mostly dry conditions are expected, though a few additional wrap-around showers are possible. Beyond that, periodic shower and thunderstorm chances are expected through the remainder of the week. CSU machine learning hints at a few low end severe weather chances towards the end of the week. Will monitor over the next few days to see if those chances increase or decrease. Overall temperatures for this week are expected to be much cooler. Highs today will range from the 60s north and west to the low 90s far southeast. Highs Monday should then range from the low 60s to low 70s before temperatures return to the 70s across the state on Tuesday. NBM highs are progged to return to the 80s across most of the forecast area by the end of the week. However, these are closer to the 25th percentile. As a result, it's very possible a day or two towards the end of the week will see a return into the 90s for at least some of the area. Cooler overnight temperatures are also expected with lows in the 40s and 50s for the first half of the week, and the 50s and 60s to end the week. && .AVIATION /12Z TAFS THROUGH 12Z MONDAY/... Issued at 638 AM CDT Sun Jun 22 2025 Isolated to scattered showers and thunderstorms have developed across the state. The most active locations as of this writing are in the far southeast and near the center of the state. Both clusters are moving steadily to the northeast. All in all, expect shower and thunderstorm coverage to increase this morning before gradually ending from south to north during the afternoon and evening. Overall though, pinpointing the exact location and timing of any impacts at any terminal in advance remains difficult. Therefore, continue to use PROB30 groups for all terminals at times during the period. With these showers and thunderstorms, MVFR/IFR ceilings are expected to develop across most of the state today. && .BIS WATCHES/WARNINGS/ADVISORIES... None. && UPDATE...Telken DISCUSSION...Telken AVIATION...Telken
Hazardous Weather Outlook National Weather Service Bismarck ND 603 AM CDT Sun Jun 22 2025 NDZ002>005-010>013-018>023-025-033>037-040>048-050-051-231115- Burke-Renville-Bottineau-Rolette-Mountrail-Ward-McHenry-Pierce- Dunn-Mercer-Oliver-McLean-Sheridan-Wells-Foster-Stark-Morton- Burleigh-Kidder-Stutsman-Slope-Hettinger-Grant-Bowman-Adams-Sioux- Emmons-Logan-La Moure-McIntosh-Dickey- 603 AM CDT Sun Jun 22 2025 /503 AM MDT Sun Jun 22 2025/ This Hazardous Weather Outlook is for portions of north central North Dakota, northwest North Dakota, south central North Dakota, southeast North Dakota, and southwest North Dakota. .DAY ONE...Today and Tonight Isolated severe thunderstorms are possible this morning and afternoon. Large hail to the size of quarters and wind gusts to 60 mph will be the main threats. .DAYS TWO THROUGH SEVEN...Monday through Saturday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report hail of any size and strong or damaging wind gusts. NDZ001-009-017-031-032-231115- Divide-Williams-McKenzie-Golden Valley-Billings- 603 AM CDT Sun Jun 22 2025 /503 AM MDT Sun Jun 22 2025/ This Hazardous Weather Outlook is for portions of northwest North Dakota and southwest North Dakota. .DAY ONE...Today and Tonight Isolated thunderstorms are possible today. Severe weather is not anticipated. .DAYS TWO THROUGH SEVEN...Monday through Saturday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. Telken
Special Weather Statement National Weather Service Bismarck ND 451 AM CDT Sun Jun 22 2025 NDZ036-037-047-221015- Kidder ND-Logan ND-Stutsman ND- 451 AM CDT Sun Jun 22 2025 ...STRONG THUNDERSTORMS WILL IMPACT SOUTHEASTERN KIDDER... NORTHWESTERN LOGAN AND SOUTHERN STUTSMAN COUNTIES THROUGH 515 AM CDT... At 451 AM CDT, Doppler radar was tracking a cluster of strong thunderstorms 8 miles northwest of Gackle, or 27 miles southwest of Jamestown, moving northeast at 40 mph. HAZARD...Nickel size hail. SOURCE...Radar indicated. IMPACT...Minor hail damage to vegetation is possible. Locations impacted include... Jamestown, Napoleon, Medina, Streeter, Cleveland, Eldridge, Windsor, Crystal Springs, and Streeter Memorial. PRECAUTIONARY/PREPAREDNESS ACTIONS... If outdoors, consider seeking shelter inside a building. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 4648 9973 4664 9988 4714 9926 4687 9861 TIME...MOT...LOC 0951Z 220DEG 36KT 4673 9921 MAX HAIL SIZE...0.88 IN MAX WIND GUST...<30 MPH HARGROVE
Special Weather Statement
National Weather Service Bismarck ND
736 AM CDT Sun Jun 22 2025
NDZ023-025-037-221300-
Wells ND-Stutsman ND-Foster ND-
736 AM CDT Sun Jun 22 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN WELLS...FOSTER AND
NORTHWESTERN STUTSMAN COUNTIES THROUGH 800 AM CDT...
At 735 AM CDT, Doppler radar was tracking a strong thunderstorm near
Carrington, moving northeast at 40 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Carrington, Kensal, Glenfield, Bordulac, Grace City, Mchenry,
Melville, Edmunds, Juanita, and Barlow.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4711 9948 4758 9930 4759 9927 4759 9856
4748 9850 4736 9850
TIME...MOT...LOC 1235Z 232DEG 33KT 4740 9917
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
SMITHSpecial Weather Statement
National Weather Service Bismarck ND
826 AM CDT Sun Jun 22 2025
NDZ025-221345-
Foster ND-
826 AM CDT Sun Jun 22 2025
...STRONG THUNDERSTORMS WILL IMPACT FOSTER COUNTY THROUGH 845 AM
CDT...
At 825 AM CDT, Doppler radar was tracking a cluster of strong
thunderstorms over Mchenry, or 29 miles east of Carrington, moving
northeast at 35 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Carrington, Glenfield, Grace City, Mchenry, Juanita, and Barlow.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4741 9926 4748 9927 4759 9915 4759 9850
4742 9850
TIME...MOT...LOC 1325Z 230DEG 32KT 4759 9853
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
SMITHThe Bismarck radar (KBIS), 137 km away, was scanning. The volume nearest the first event began at 13:51 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Dakota in 2025Every state in 2025This day in weather historyWarnings in North Dakota, June 2025
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1263486.